MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL

ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL
Catalog Number 07027150190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457); Optical Problem (3001); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for 11 patient samples tested with elecsys cortisol ii on two cobas e 801 analytical unit analyzers.Refer to the attachment for all patient data.The patient samples were first tested on e 801 analyzer #1 and then repeated on e 801 analyzer #2.The samples were then tested using competitor methods, including an abbott architect, an alinity analyzer, and an unknown method titled "ampath".The e 801 analyzer results did not agree with results obtained with competitor methods.Cortisol reagent lot number 66921801, with an expiration date of 30-nov-2023 was used on e 801 analyzer #1.Cortisol reagent lot number 70917801, with an expiration date of 31-mar-2024 was used on e 801 analyzer #2.
 
Additional Manufacturer Narrative
The serial number of e 801 analyzer #1 is (b)(6).The serial number of e 801 analyzer #2 is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The customer has alleged that the over-recovery of patient cortisol results has been observed since (b)(6) 2023.The customer alleged that many of the affected patients had no clinical evidence of hypercortisolism.The customer alleged they had an increased number of dexamethasone suppression test requests to exclude cushing's syndrome and most of these patients had adequate cortisol suppression.The customer alleged that the abbott alinity results demonstrated that the roche assay had an over-recovery of cortisol values.The customer alleged the affected patient samples seemed to be in the higher range of cortisol values.The customer reported that an evaluation of cortisol using a different reagent lot number demonstrated similar performance in the assay.The customer alleged that the bias may also influence the interpretation of cortisol values post-synacthen stimulation, in patients with suspected adrenal insufficiency when applying the cut-off of 420 nmol/l for adequate stimulation on the roche assay.The customer stated that cortisol reagent lot 634388 was in use from (b)(6) 2023 to (b)(6) 2023.Cortisol reagent lot number 669218 was in use from (b)(6) 2023 to the current date.The customer noted a change in calibrator signals between the two lots.
 
Additional Manufacturer Narrative
The provided calibration and quality control data were acceptable.External quality control data showed that the customer data was comparable to peers.There was no indication of a general reagent issue.A review of alarm trace data showed a few messages related to sample quality, but this was not likely related to the event.Sample id (b)(6) was provided for investigation.The customer's elecsys cortisol value could be reproduced.The sample was measured with an in-house lc-ms/ms method and the obtained cortisol value was in agreement with the abbott value.The sample was tested for multiple interferences, but no interfering factor was identified.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS CORTISOL II
Common Device Name
FLUOROMETRIC, CORTISOL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17769154
Report Number1823260-2023-03012
Device Sequence Number7519920
Product Code JFT
UDI-Device Identifier04015630939985
UDI-Public04015630939985
Combination Product (Y/N)Y
Initial Reporter CountrySF
PMA/510(K) Number
K152227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027150190
Device Lot Number66921801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/27/2023
Not provided
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/23/2023
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexMale